Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2007, 4:03 PM EDT for Grady County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2007, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 30, 2007, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Grady County, GA
The radar
The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1462 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 302004 SVRTAE GAC131-302030- /O.NEW.KTAE.SV.W.0085.070630T2003Z-070630T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 403 PM EDT SAT JUN 30 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRADY COUNTY IN SOUTHWEST GEORGIA... * UNTIL 430 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAPEL...OR ABOUT 7 MILES NORTH OF CAIRO...AND MOVING SOUTH AT 5 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHEAST ALABAMA. LAT...LON 3098 8417 3099 8431 3089 8432 3089 8416 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:48 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 30, 3:48 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 PM EDT SAT JUN 30 2007 .SYNOPSIS... THE 17 UTC REGIONAL SURFACE ANALYSIS SHOWS A WAVY FRONTAL SYSTEM FROM OK...THROUGH TN...TO THE NC COAST. A WEAK LOW PRESSURE TROUGH CONTINUES ACROSS SOUTHWEST GA AND THE FL BIG BEND...SEPARATING LIGHT NW WINDS TO THE WEST FROM LIGHT S WINDS TO THE EAST. VAPOR IMAGERY AND UPPER AIR OBSERVATIONS SHOW A RIDGE IN THE MAIN WESTERLIES OVER THE NORTHERN PLAINS...AND TROUGHS ON EITHER SIDE OF THIS RIDGE. SOUTH OF THE MAIN BRANCH OF WESTERLIES...THERE IS WEAK TROUGHING OVER THE SOUTHERN PLAINS AND WESTERN GULF...AND RIDGING OVER THE SOUTHEAST. SCATTERED THUNDERSTORMS HAVE ERUPTED OVER OUR AREA...WITH SEVERAL HAIL REPORTS RANGING FROM PEA TO QUARTER SIZE RECEIVED FROM RESIDENTS AND SPOTTERS IN THE TALLAHASSEE AREA. THE MODIFIED 12 UTC KTAE SOUNDING (SURFACE T/TD OF 95/68) HAS A MLCAPE OF 2600 J/KG...WITH A GOOD PORTION OF THIS CAPE IN THE HAIL GROWTH ZONE ALOFT. THERE IS ALSO A GOOD WET MICROBURST POTENTIAL GIVEN THE STEEP VERTICAL THETA-E GRADIENT. FOR THIS REASON THE SPC ISSUED A SEVERE THUNDERSTORM WATCH UNTIL EARLY THIS EVENING OVER MUCH OF OUR AREA. THE WEAK VERTICAL WIND SHEAR WILL PREVENT STORM ORGANIZATION...SO ANY SEVERE STORMS WILL TEND TO BE SHORT-LIVED AND MOST LIKELY ON THE LOWER END OF THE SEVERE SPECTRUM (58 MPH WIND GUSTS AND PENNY TO QUARTER SIZE HAIL). && .SHORT TERM... (TODAY THROUGH TUESDAY) WE EXPECT THE THUNDERSTORMS TO RAPIDLY DIMINISH BY SUNSET AS THERE IS NO LARGE SCALE Q-G FORCING AND THE ATMOSPHERE WILL QUICKLY LOSE MUCH OF ITS CAPE. IN FACT...VERY LITTLE LARGE SCALE FORCING IS EXPECTED THROUGH TUESDAY...DESPITE THE APPROACHING AFOREMENTIONED COLD FRONT. HOWEVER...RAIN CHANCES WILL BE MUCH BETTER THAN THEY HAVE BEEN IN SOME TIME DUE TO IMPROVING DEEP LAYER MOISTURE. WE EXPECT SUNDAY TO BE SIMILAR TO TODAY WITH A 30 TO 40 PERCENT CHANCE POP...AS THE LIGHT NW FLOW FROM 1000-700MB PINS THE SEA BREEZE FRONT NEAR THE COAST AND ADDITIONAL STORMS DEVELOP OVER GA AND AL. RAIN CHANCES WILL INCREASE INTO THE 50-60 PERCENT RANGE MONDAY AND TUESDAY AS ABUNDANT DEEP LAYER MOISTURE WILL BE IN PLACE AHEAD OF THE WEAK FRONTAL SYSTEM THAT IS PRESENTLY WELL TO OUR NORTH. .LONG TERM... (WEDNESDAY THROUGH SATURDAY) LINGERING MOISTURE FROM THE FRONTAL BOUNDARY REMAINS IN THE AREA THROUGH THURSDAY KEEPING POPS IN THE FORECAST. THE NEXT IN A SERIES OF SHORTWAVES RIDING AROUND THE BASE OF THE MEAN EAST COAST TROF DROPS INTO THE OHIO VALLEY. WHILE LATER RUNS IN THE GFS INDICATE THIS FEATURE MIGHT SCOUR OUT MUCH OF THE MOISTURE ACROSS THE GULF COAST...I FIND IT HARD TO BELIEVE ANOTHER BOUNDARY WILL BE ABLE TO MAKE IT THAT FAR SOUTH. WOULD PREFER TO SEE FURTHER RUNS OF THE GFS THAT DEPICT A CLEARING TREND BY THE UPCOMING WEEKEND BEFORE GOING WITH IT. WILL KEEP MID RANGE CHANCE POPS IN THE FORECAST THROUGH THURSDAY BEFORE CUTTING BACK SLIGHTLY ON FRIDAY. TEMPS SHOULD REMAIN JUST AT OR SLIGHTLY BELOW CLIMO THROUGH THE PERIOD. && .AVIATION... HAVE ADJUSTED THE TEMPO GROUPS FOR AFTERNOON/EVENING CONVECTION AT ALL TAF SITES. SOME STORMS MAY BECOME STRONG TO SEVERE OVER SE AL AND SW/SC GA. HOWEVER...THE LIKELIHOOD OF A SEVERE STORM AT THE TAF SITES IS LOW BUT DID GO WITH MORE PESSIMISTIC TEMPO GROUPS FOR DHN...ABY AND VLD SHOWING GUSTS TO 35 KTS AND IFR VSBYS. OTHERWISE...PREVAILING VFR THROUGH THE FORECAST PERIOD. && .MARINE... WINDS AND SEAS WILL REMAIN VERY LOW DUE TO THE WEAK PRESSURE GRADIENT. && .FIRE WEATHER... RED FLAG CONDITIONS ARE NOT EXPECTED THROUGH AT LEAST THE FIRST PART OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 97 75 90 73 / 20 40 30 60 40 PANAMA CITY 77 93 75 90 76 / 20 40 30 60 40 DOTHAN 73 95 74 90 73 / 20 40 30 60 40 ALBANY 74 99 76 93 73 / 20 30 30 60 50 VALDOSTA 72 97 72 92 73 / 20 30 30 60 50 CROSS CITY 73 95 74 92 74 / 20 40 30 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GMZ750...NONE. GMZ755...NONE. GMZ770...NONE. GMZ775...NONE. && LONG TERM...GODSEY AVIATION...BARRY/WOODRUM REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 30, 1:13 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 113 PM EDT SAT JUN 30 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-011200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 113 PM EDT SAT JUN 30 2007 /1213 PM CDT SAT JUN 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A GREATER NUMBER OF STORMS THAN NORMAL WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR 40 MPH. A FEW STORMS COULD EVEN BRIEFLY REACH SEVERE LEVELS...CAPABLE OF PRODUCING WIND GUSTS NEAR 60 MPH AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A WEAK COLD FRONT WILL DROP INTO THE SOUTHEAST ON SUNDAY AND STALL ACROSS THE REGION ON MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE STALLED FRONTAL BOUNDARY. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME LOCALLY HEAVY RAINFALL...ESPECIALLY ON MONDAY AFTERNOON. THE FRONT WILL DISSIPATE ON TUESDAY...BUT LINGERING MOISTURE WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO REMAIN IN THE FORECAST THROUGH THE REST OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 30, 3:11 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 311 PM EDT SAT JUN 30 2007 GAZ158-159-301945- BROOKS-THOMAS- 311 PM EDT SAT JUN 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN BROOKS AND EASTERN THOMAS COUNTIES... * UNTIL 345 PM EDT AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PAVO...OR 12 MILES NORTHEAST OF THOMASVILLE...MOVING EAST-SOUTHEAST AT 10 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
Special weather statement, Jun 30, 3:18 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 318 PM EDT SAT JUN 30 2007 FLZ012-014-301945- BAY-GULF- 218 PM CDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY AND WESTERN GULF COUNTIES... * UNTIL 245 PM CDT AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF LYNN HAVEN TO 14 MILES EAST OF CALLAWAY. THESE STORMS WERE MOVING SOUTHWEST AT 5 TO 10 MPH. PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
Special weather statement, Jun 30, 3:26 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 326 PM EDT SAT JUN 30 2007 FLZ017-027-302030- LEON-WAKULLA- 326 PM EDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SOUTHERN LEON AND WAKULLA COUNTIES... * UNTIL 430 PM EDT AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF TALLAHASSEE TO 12 MILES WEST OF TALLAHASSEE. THESE STORMS WERE MOVING SOUTH AT 5 TO 10 MPH. PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
Special weather statement, Jun 30, 3:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 PM EDT SAT JUN 30 2007 FLZ015-302015- FRANKLIN- 348 PM EDT SAT JUN 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN FRANKLIN COUNTY... * UNTIL 415 PM EDT AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF APALACHICOLA...MOVING SOUTHWEST AT 5 TO 10 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Special weather statement, Jun 30, 3:59 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 359 PM EDT SAT JUN 30 2007 GAZ157-302030- GRADY- 359 PM EDT SAT JUN 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY COUNTY... * UNTIL 430 PM EDT AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF CAIRO...MOVING SOUTHWEST AT 10 TO 15 MPH. THIS STORM WILL BE NEAR... CAIRO BY 405 PM EDT. WHIGHAM BY 415 PM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Local storm report, Jun 30, 4:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 NNE TALLAHASSEE 30.45N 84.28W
06/30/2007 LEON FL BROADCAST MEDIA
NUMEROUS TREES DOWN NEAR THOMASVILLE AND BETTON ROADS.
&&
JAMSKINearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.